MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; HUMERAL STEM PRIMARY, PRESS FIT 9MM

EXACTECH, INC. EQUINOXE; HUMERAL STEM PRIMARY, PRESS FIT 9MM
Model Number 300-01-09
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 06/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.Concomitant device(s): 320-36-00 - 36mm humeral liner +0 unconstrained.320-10-00 - equinoxe reverse tray adapter plate tray +0.Reverse humeral tray (extension).320-31-36 - glenosphere, 36mm.320-35-02 - small superior augment glenoid plate.
 
Event or Problem Description
As reported, during the initial procedure for this 61 y/o female, when placing the right final stem, due to the hard diaphyseal bone, there was a periprosthetic fracture that did extend past the metaphysis.The stem was still stable.The area of the fracture was packed with humeral head autograft and a single cerclage cable was placed.The case reports state the issue was resolved on (b)(6) 2021.The case report form indicates this event is not related to devices and possibly related to procedure.This event report was received through clinical data collection activities.Devices remain implanted.Patient has a history of osteonecrosis, adrenal insufficiency, hypotension, hypothyroidism, status post chemotherapy, and received subacromial injection (b)(6) 2020, (b)(6) 2020, at an outside institution.
 
Additional Manufacturer Narrative
(h3) based on review of all available information and considering the report that the patient has hard diaphyseal bone, there is no evidence to suggest that the reported event is related to any design or manufacturing issues.The most likely cause of the reported event was a fracture which was likely caused during implantation of the shoulder.

Brand Name
EQUINOXE
Common Device Name
HUMERAL STEM PRIMARY, PRESS FIT 9MM
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key12083217
Report Number1038671-2021-00317
Device Sequence Number3348235
Product Code KWT
UDI-Device Identifier10885862079305
UDI-Public10885862079305
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number300-01-09
Device Catalogue Number300-01-09
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer09/01/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient Weight49